iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryquetiapineI am taking Quetiapine. Is it making me drowsy?

Can Quetiapine make a person drowsy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Nidhi Jain

Medically reviewed by

iCliniq medical review team

Published At June 1, 2018
Reviewed AtFebruary 8, 2024

Patient's Query

Hi doctor,

Two years ago, I was diagnosed with anxiety and depression and was treated with Fluoxetine, Zepam and Modafinil. Since one and a half years, I have been taking tablet Quetiapine 25 mg and tablet Lithoril 400 mg twice a day. Also, I am taking tablet Prodep 10 mg once in the morning for depression and border line personality disorder. During that period, I was even administered CBT. But, sometimes I get anxious and also depressed. My profession is teaching at the graduation level and I was clearly admired by my students. I teach with great enthusiasm, never get angry or show any reckless behavior and treat everyone with respect. After knowing my problem my wife left me. In the beginning, I did get a little frightened, but moved on with time and believe in living my life to the fullest. I exercise daily for 1 hour. I have been a scholar since childhood and was very excited. The tablet Quetiapine 25 mg is making me feel very drowsy as a result of which I sleep for about 9 hours a day. Initially, I thought it was because of depression. But, now I do not feel so. I am not sure whether I have borderline personality disorder or not. Am I taking right medication? Should I continue with the same? I do not want to get trapped. It would be of great help. Because, even to this day psychiatric issues are considered a taboo in our society. Thank you in advance.

Answered by Dr. Nidhi Jain

Hi,

Welcome to icliniq.com.

Surely, psychiatric issues are a taboo these days. But, in my opinion you should continue with your medications according to the way it is responding in your body. If the above medications are working well for you by keeping your mood pleasant and the interpersonal relationship positive then you should continue. You can decrease the dosage gradually one by one or continue with the same dosage if any symptoms recur. Generally in depression case, duration of a medicine depends on certain criteria such as the duration of illness, severity, family history and other medical conditions. In your case, if it happens to be your first episode and it does not come along with any positive family history or any other medical conditions, then you can think of gradually decreasing or stop the medication. But, I will inform you in prior itself that there are high chances of recurrence when it is a case of mental illness. I suggest you take tablet Quetiapine is a good antipsychotic; tablet Lithoril (lithium) is a good mood stabilizer and tablet Prodep (Fluoxetine) is a good antidepressant as well as it has good anti-obsessional quality. Though you are taking tablet Quetiapine in low dose and still you feel that it makes you drowsy, you can stop that and take tablet Lamotrigine 25 mg during night. This tablet will not get you drowsy and also help you in overcoming your sedation episodes. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Nidhi Jain
Dr. Nidhi Jain

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

antidepressantsquetiapine

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy